Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 200, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 3:38 PM CDT for 7 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2009, 3:38 PM CDT (20:38 UTC)
- Expired
- Sep 18, 2009, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 5:00 PM CDT | FLASH FLOOD | Burnsville, MS | NUMEROUS STREETS IN DOWNTOWN BURNSVILLE FLOODED FOR NEARLY TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 182038
FFWMEG
MSC003-057-081-117-139-141-145-182345-
/O.NEW.KMEG.FF.W.0200.090918T2038Z-090918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT FRI SEP 18 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 338 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...CORINTH...IUKA...TUPELO...VERONA...JCOLEMAN STATE
PARK...TISHOMINGO STATE PARK AND TOMBIGBEE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3440 8816 3408 8876 3408 8882 3440 8882
3455 8878 3500 8875 3500 8819 3487 8808
$$1 follow-up statement
000
WGUS74 KMEG 182345
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI SEP 18 2009
MSC003-057-081-117-139-141-145-182355-
/O.EXP.KMEG.FF.W.0200.000000T0000Z-090918T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
ITAWAMBA MS-
645 PM CDT FRI SEP 18 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN ITAWAMBA...LEE...
EASTERN UNION...PRENTISS...SOUTHEASTERN TIPPAH...TISHOMINGO AND
ALCORN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3440 8816 3408 8876 3408 8882 3440 8882
3455 8878 3500 8875 3500 8819 3487 8808
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 2:19 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 18, 2:19 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT FRI SEP 18 2009
.DISCUSSION...
UPPER LEVEL LOW CURRENTLY OVER NORTHEAST LOUISIANA WILL GRADUALLY
WEAKEN BY SATURDAY MORNING AS A STRONGER UPPER LOW WILL CONTINUE TO
STRENGTHEN OVER THE CENTRAL PLAINS OVER THE WEEKEND INTO EARLY NEXT
WEEK. MEANWHILE...A SFC LOW WILL MOVE NORTHWARD FROM LOUISIANA INTO
THE MIDSOUTH OVER THE WEEKEND. THIS WILL KEEP THE POTENTIAL FOR
HEAVY RAIN IN THE FORECAST. WILL LIKELY EXTEND FLASH FLOOD WATCH AT
LEAST THROUGH SATURDAY. LATEST MODEL RUNS INDICATE THE POTENTIAL FOR
HEAVY RAIN MAY CONTINUE THROUGH SUNDAY BEFORE THE LOW LIFTS OUT INTO
THE OHIO VALLEY. TEMPERATURES WILL REMAIN IN THE MID 70S TO LOWER
80S FOR HIGHS WITH LOWS IN THE UPPER 60S TO LOWER 70S.
ON MONDAY...THE SFC LOW LIFTS FURTHER NORTHWARD INTO THE OHIO VALLEY
AS A COLD FRONT BEGINS TO PUSH EAST OUT OF THE CENTRAL PLAINS.
MONDAY MAY BE THE BEST DAY OF THE UPCOMING WEEK. THERE WILL STILL BE
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY JUST FROM DAYTIME
HEATING AND A MOIST UNSTABLE ATMOSPHERE REMAINING OVER THE AREA.
HOWEVER SHOWERS AND THUNDERSTORMS SHOULD BE MORE SCATTERED THAN WHAT
IS OCCURRING TODAY AND WHAT WILL LIKELY HAPPEN THIS WEEKEND.
TUESDAY INTO FRIDAY...COLD FRONT WILL SWING INTO THE MIDSOUTH AND
WILL LIKELY STALL OUT. THIS MAY BRING THE POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING BACK INTO THE AREA. CONDITIONS WILL REMAIN WARM
AND HUMID AHEAD OF THE FRONT WITH HIGHS IN THE LOWER TO MID 80S
POSSIBLY SLIGHTLY COOLER WHERE SHOWERS AND THUNDERSTORMS DEVELOP.
LOWS WILL BE IN THE UPPER 60S TO LOWER 70S. COOLER AND DRIER
AIR MAY WORK INTO THE AREA BEHIND THE FRONT ON FRIDAY.
KRM
&&
.AVIATION...
18Z TAF CYCLE
LOW PRESSURE WILL CONTINUE TO MEANDER AROUND THE LOWER MISSISSIPPI
VALLEY FOR THE NEXT 24 HOURS. COPIOUS AMOUNTS OF MOISTURE WILL
CONTINUE TO SPREAD NORTH INTO THE MID SOUTH WITH NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS EXPECTED. CIGS ARE SLOWLY IMPROVING
ACROSS THE MID SOUTH EARLY THIS AFTERNOON AND BECOMING MVFR OR VFR
AT MOST LOCATIONS. THIS TREND WILL CONTINUE THROUGH THE EVENING
HOURS. ALSO...THINK PRECIP COVERAGE WILL PROBABLY DIMINISH DURING
THE EVENING. CONDITIONS WILL DETERIORATE ONCE AGAIN LATER TONIGHT
WITH IFR CIGS REDEVELOPING AFT 19/08Z. MODELS SEEMS TO POINT
TOWARD RAIN REDEVELOPING TOWARD MORNING SO INCLUDED THAT IN TAFS
AROUND 19/11Z OR SO. HAVE INCLUDED VCTS AT TUP ONLY WHERE BEST
INSTABILITY WILL BE EXPECTED OVER THE TAF PERIOD.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 71 81 71 82 / 50 80 60 60
MKL 69 80 69 80 / 50 80 60 60
JBR 68 78 68 77 / 40 70 60 60
TUP 71 82 72 83 / 60 80 60 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 18, 3:08 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT FRI SEP 18 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 308 PM CDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH INTO AT LEAST THE MIDDLE OF NEXT WEEK. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH SATURDAY EVENING FOR THE MIDSOUTH. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION CONCERNING THE THREAT OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING THIS WEEK TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. KRM
In the hours before
Local storm report, Sep 18, 11:44 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 12:04 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 12:58 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 1:01 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
1200 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
09/18/2009 SHELBY TN BROADCAST MEDIA
AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
LAGRANGE AND SYCAMORE VIEW.
1205 PM FLASH FLOOD 7 SE DOWNTOWN MEMPHIS 35.06N 89.96W
09/18/2009 SHELBY TN BROADCAST MEDIA
ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
FLOODING BUILDING.
&&
DSVLocal storm report, Sep 18, 1:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
1200 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
09/18/2009 SHELBY TN BROADCAST MEDIA
AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
LAGRANGE AND SYCAMORE VIEW.
1205 PM FLASH FLOOD 7 SE DOWNTOWN MEMPHIS 35.06N 89.96W
09/18/2009 SHELBY TN BROADCAST MEDIA
ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
FLOODING BUILDING.
0118 PM FLASH FLOOD CORINTH 34.94N 88.52W
09/18/2009 ALCORN MS DEPT OF HIGHWAYS
EXTENSIVE FLOODING OCCURRING AT THE UNDERPASS OF SHILOH
ROAD. NUMEROUS OTHER ROAD CLOSURES WITHIN THE CORINTH
CITY LIMITS AS WELL.
0145 PM FLASH FLOOD MYRTLE 34.56N 89.12W
09/18/2009 UNION MS POST OFFICE
WATER OVERFLOWING FROM DITCHES IN THE TOWN OF
MYRTLE...NOW MAKING SOME OF THE ROADS IMPASSABLE. POSTAL
CLERK REPORTS SOME CITIZENS UP TO A MILE NORTH AND WEST
OF TOWN HAVE WATER TOTALLY COVERING THE ROADS
&&
DSVLocal storm report, Sep 18, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
1200 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
09/18/2009 SHELBY TN BROADCAST MEDIA
AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
LAGRANGE AND SYCAMORE VIEW.
1205 PM FLASH FLOOD 7 SE DOWNTOWN MEMPHIS 35.06N 89.96W
09/18/2009 SHELBY TN BROADCAST MEDIA
ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
FLOODING BUILDING.
0118 PM FLASH FLOOD CORINTH 34.94N 88.52W
09/18/2009 ALCORN MS DEPT OF HIGHWAYS
EXTENSIVE FLOODING OCCURRING AT THE UNDERPASS OF SHILOH
ROAD. NUMEROUS OTHER ROAD CLOSURES WITHIN THE CORINTH
CITY LIMITS AS WELL.
0145 PM FLASH FLOOD MYRTLE 34.56N 89.12W
09/18/2009 UNION MS POST OFFICE
WATER OVERFLOWING FROM DITCHES IN THE TOWN OF
MYRTLE...NOW MAKING SOME OF THE ROADS IMPASSABLE. POSTAL
CLERK REPORTS SOME CITIZENS UP TO A MILE NORTH AND WEST
OF TOWN HAVE WATER TOTALLY COVERING THE ROADS
0255 PM FLASH FLOOD 2 SW RIPLEY 34.71N 88.97W
09/18/2009 TIPPAH MS PUBLIC
WATER COVERING HIGHWAY 15 ON SOUTHWEST SIDE OF RIPLEY.
WATER ON ROAD ESTIMATED BETWEEN FOUR AND SIX INCHES.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:52 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 4:24 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Sep 18, 6:00 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 7:41 AM CDT | Flash Flood Warning | MEG | Alcorn, Tishomingo | 3 hr |
| Sep 18, 8:58 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Tate, Yalobusha | 3 hr |
| Sep 18, 9:53 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Sep 18, 11:55 AM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Union and 1 more | 3 hr |
| Sep 18, 12:07 PM CDT | Areal Flood Advisory | MEG | Itawamba | 113 min |
| Sep 18, 12:40 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 3 hr |
| Sep 18, 1:52 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Pontotoc, Tippah, Union | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.